I was taken off it yesterday and wonder what I should expect.
Abruptly discontinuing trazodone hydrochloride can lead to withdrawal symptoms. Although the manufacturer does not warn about the possibility of withdrawal, symptoms may still occur.
Withdrawal symptoms of antidepressants, including trazodone, include: Irritability; Agitation; Dizziness; Anxiety; Confusion; Headache; Insomnia.
For most, the symptoms improve with time, without the need for treatment. For some who take trazodone as a sleep aid, stopping the drug suddenly might cause insomnia to come back worse than before ("rebound insomnia").
If you are going to be taken off of this medication, your doc may wean you off slowly to minimize the risks of developing withdrawal from trazodone. If symptoms do occur, your doc may return you to your previous dosage and then wean you off even more gradually.
Take care, best wishes!
It's best to wean off slowly. Trazodone is great for sleep problems, so you may need to take some natural sleep aids such as Melatonin and Valerian root to help you sleep. If you were taking it as an antidepressant you may find your depression returning. Then again, you may find you don't need this medication anymore and feel wonderful! Hope this is the case - ElizaJane
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Feb 2012 • 2 answers
Posted 3 Nov 2012 • 6 answers
Trazodone - I took 100 mg of trazadone last night and it did not help me sleep at all... in fact, I?
Posted 19 Dec 2012 • 4 answers
Trazodone - I took trazadone for 15 years for sleep. It's been 6 months of slowly coming off it. My?
Posted 20 Dec 2014 • 4 answers
Posted 28 Jan 2017 • 10 answers